MAUDE Adverse Event Report: AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF

AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF
Lot Number LB1628887
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2025 the device utilization records (dur) identified 5 other devices from the given lot as being implanted.Additionally, 29 devices from the given lot have been invoiced and shipped.The complaints log was reviewed on (b)(6) 2025 and there were no other complaint associated with the given lot.This complaint is deemed to be an isolated event, and the cause of dehiscence is deemed to be inconclusive.No further action is warranted.A review of the device history record (dhr) indicated the device was manufactured to specifications.The non-conformances are unlikely to have contributed to the occurrence.The lot produced 50 devices.According to the device lot history record, all devices released for distribution met the final inspection specification requirements and sterilization requirements.
 
Event or Problem Description
A female patient who underwent axoguard ha+ nerve protector implantation during a carpal tunnel revision surgery, experienced wound dehiscence and device extrusion.On (b)(6) 2025 patient underwent carpal tunnel revision surgery.Surgeon used axoguard ha+ nerve protector (lot lb1628887).On (b)(6) 2025, patient went to follow up appointment where the wound was healing properly except for the bottom portion which was dehisced with a piece of the ha+ sticking out.Surgeon pulled the piece of ha+ out and rep reported it looked like a "weird, long, gooey piece." surgeon went back into the surgical site and noticed the remaining portion of the ha+ was still adhered to the nerve and stated he was surprised how well the ha+ was protecting the nerve.The surgeon left the remaining portion of ha+ in place.Cultures were reported as negative, no copy of report available.Pathology reported fibrous and fibrinous tissue admixed with abundant acute inflammation.No patient compliance, surgical technique, or treatment information provided.Outcome was unknown at time of initial report.Surgeon reported causality to sales representative as unknown.Axogen reported causality as possibly related.Since cultures were negative and pathology results are seemingly indicative of a foreign body reaction, it is possible that the events could be attributed to the axoguard ha+.The patient's past medical history could also be a contributing factor as diabetes can impair would healing.

Brand Name
AXOGUARD HA+ NERVE PROTECTOR
Common Device Name
NERVE CUFF
Manufacturer (Section D)
AXOGEN CORPORATION
111 w oak ave
suite 500
tampa FL 33602
Manufacturer (Section G)
AXOGEN CORPORATION BURLESON
300 boone rd
ste a3
burleson TX 76028
Manufacturer Contact
rachel thomas
111 w oak ave
suite 500
tampa, FL 33602
5617890884
MDR Report Key23634880
Report Number3017860045-2025-00014
Device Sequence Number13106847
Product Code JXI
UDI-Device Identifier10850828007135
UDI-Public10850828007135
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot NumberLB1628887
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale